Flash Flood, Kent
- When
- June 26, 12:30 PM EST to 1:30 PM EST
- Where
- Kent County, West Portion
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Slow moving thunderstorms with heavy rain caused roadway, low lying area and creek flooding mainly in the western part of Kent County. Doppler Radar storm total estimates averaged between two and five inches for the day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Slow moving thunderstorms with heavy rain caused roadway, low lying area and creek flooding mainly in the western part of Kent County. Doppler Radar storm total estimates averaged between two and five inches for the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 26, 3:45 AM EST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT MON JUN 26 2006
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
OUR REGION REMAINS BETWEEN THE TROUGH DIGGING DOWN INTO THE
MISSISSIPPI RIVER VALLEY AND THE BIG ATLANTIC HIGH. THE RESULT IS A
PERSISTENT SOUTHERLY FLOW DRAWING MOISTURE LADEN AIR UP INTO OUR
REGION.
WERE LIKELY IN FOR ANOTHER ROUND OF HEAVY RAIN IN PARTS OF OUR
FORECAST AREA TODAY. THERES ALREADY ANOTHER PLUME OF CONVECTIVE
ACTIVITY DEVELOPING FROM COASTAL NORTH CAROLINA, UP CHESAPEAKE BAY
AND INTO THE LOWER SUSQUEHANNA RIVER VALLEY. WERE THINKING THAT
TODAYS FOCUS FOR HEAVY RAINFALL WILL BE OVER OUR WESTERN COUNTIES,
ESPECIALLY WHERE THE PLUME MEETS THE TERRAIN OF EASTERN
PENNSYLVANIA. AS A RESULT, WEVE EXTENDED THE FLASH FLOOD WATCH
INTO THIS EVENING. WE DID REMOVE MORRIS COUNTY, NEW JERSEY FROM THE
WATCH BEING THAT THE HEAVIEST OF THE ACTIVITY SHOULD REMAIN TO THEIR
WEST.
IT APPEARS AS THOUGH WE MIGHT EXPERIENCE A BREAK IN THE POTENTIAL
FOR HEAVY RAINFALL FROM TONIGHT INTO TUESDAY MORNING. WE CONTINUE
TO EXPECT THE SYSTEM THAT WAS LOCATED DOWN AROUND FLORIDA EARLY THIS
MORNING TO BE DRAWN UP OVER OUR REGION DURING THE MID WEEK PERIOD.
AS A RESULT, WERE EXPECTING MORE RAIN (POSSIBLY HEAVY) AT THAT TIME.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE BERMUDA HIGH OVER THE WESTERN ATLANTIC CONTINUES TO STRENGTHEN
THROUGHOUT THE LONG TERM WHILE THE EASTERN TROUGH DEEPENS AS HEIGHTS
CONTINUE TO FALL SOUTHWARD FROM CANADA. A SURFACE FRONT WILL STALL
JUST TO OUR WEST AND CONTINUE TO BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY. TEMPERATURES LOOK TO BE CLOSE TO
CLIMATOLOGY AND QUITE A BIT OF CLOUD COVER IS EXPECTED.
&&
.AVIATION...
LATEST RADAR IMAGERY SHOWS MOST OF THE PRECIP CURRENTLY REMAINS OVER
MD AND PA, WITH ONLY KRDG AND KABE BEING AFFECTED AT THIS TIME.
MODEL GUIDANCE IS ALSO INDICATING THAT THE SWATH OF HEAVIEST PRECIP
SHOULD BE FURTHER WEST TODAY, OVER PA. IF THIS HOLDS TRUE, MOST OF
THE TAF SITES MAY REMAIN MOSTLY OR COMPLETELY DRY. THE GREATEST
POPS WOULD BE FOR KRDG AND KABE. FOR NOW, THIS IS THE SCENARIO
BEING FORECAST, AS FAR AS POPS GO....HIGHER TO THE WEST, LOWER TO
THE EAST. WILL GO WITH SOME TEMPOS IN THE WEST AND JUST A PERIOD OF
PROB30S ELSEWHERE. AS FAR AS CLOUDS GO, WITH PLENTY OF MOISTURE
AROUND, IN THE TROPICAL AIRMASS, AND MOST LOCATIONS RECEIVING AT
LEAST SOME RAIN, LOW CLOUDS AND EVEN SOME FOG HAVE DEVELOPED.
GENERALLY MVFR...WITH SOME ISOLATED IFR...CONDITIONS ARE EXPECTED
THROUGH THE EARLY MORNING, WITH CONDITIONS IMPROVING TO VFR BY LATE
MORNING, OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS WHICH MAY DEVELOP.
&&
.MARINE...
PERSISTENT SE FLOW WILL REMAIN THROUGH MIDWEEK. IT LOOKS LIKE THE
FLOW WILL BE PERSISTENT ENOUGH TO KICK UP THE SEAS. WAVEWATCH
CONTINUES TO FORECAST A MAXIMUM OF 10 FT, BY WEDNESDAY. CURRENT
THINKING IS THAT THIS MAY BE OVERDONE, BUT WAVEWATCH HAS BEEN VERY
CONSISTENT IN THIS REGARD AND IS, THEREFORE, BECOMING INCREASINGLY
DIFFICULT TO IGNORE. WITH THAT SAID, WILL BUMP THE SEAS UP A BIT
WITH THIS PACKAGE, BUT WILL HOLD OFF GOING AS HIGH AS WAVEWATCH
INDICATES ATTM. SCA ALREADY UP FOR THE OCEAN WATERS AND WILL LET
THE FLAGS FLY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>069 UNTIL 8 PM
MONDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007-009 UNTIL 8 PM MONDAY.
DE...NONE.
MD...FLASH FLOOD WATCH FOR MDZ008 UNTIL 8 PM MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 8 PM WEDNESDAY.
&&
SHORT TERM...IOVINO
LONG TERM...MEOLA
AVIATION/MARINE...NIERENBERGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 AM EDT MON JUN 26 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-271000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 515 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR MUCH OF EASTERN PENNSYLVANIA, NORTHWESTERN NEW JERSEY AND EXTREME NORTHEASTERN MARYLAND. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COASTS OF NEW JERSEY AND DELAWARE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HUMID AND UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH THE WEEK WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1113 AM EDT MON JUN 26 2006 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>019- 021-PAZ054-055-060>062-067>071-262315- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...NEWTON... WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MILLVILLE... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 1113 AM EDT MON JUN 26 2006 ...MORE VERY HEAVY SHOWERS ON THE WAY... SOME PARTS OF THE REGION HAVE RECEIVED UNPRECEDENTED RAINFALL OVER THE PAST TWO DAYS, AND MORE IS ON THE WAY. THE LINE BETWEEN WHERE THE HEAVY SHOWERS WILL FORM AND WHERE THEY WONT IS A FINE ONE. HOWEVER, THE RESULT WILL BE SOME PARTS OF THE REGION RECEIVING AN ADDITIONAL 2 TO 4 INCH SOAKING WHILE OTHER AREAS LESS THAN ONE HALF INCH. AS A RESULT OF THE ANTICIPATED HEAVY SHOWERS, A FLASH FLOOD WATCH REMAINS IN EFFECT, AND MAY ALSO BE EXTENDED TO INCLUDE A LARGER PART OF THE REGION, INCLUDING SECTIONS INTO NEW JERSEY, EASTERN MARYLAND AND DELAWARE. HIGH PRESSURE OVER THE WESTERN ATLANTIC HAS MOVED VERY SLOWLY, WHILE A DEEP SOUTH TO SOUTHEAST FLOW HAS TAPPED THE TROPICAL REGIONS OF THE ATLANTIC FOR SIGNIFICANT MOISTURE. THE PRESENT BAND OF HEAVY SHOWERS BEGINS IN THE NORTHERN BAHAMAS, COMES ASHORE OVER COASTAL NORTH CAROLINA, THEN TRAVELS ALONG THE PERIPHERY OF THE HIGH PRESSURE INTO THE EASTERN SHORE OF MARYLAND AND FINALLY INTO NORTHWEST NEW JERSEY. THIS WILL BE THE AREA THAT WILL BE WATCHED VERY CLOSELY FOR ADDITIONAL FLOOD WATCHES AND IF NECESSARY FLOOD WARNINGS. PERSONS LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE FORECAST FOR THE ISSUANCE OF ADDITIONAL ADVISORIES. ALSO, PERSONS LIVING ALONG THE SHORE COUNTIES SHOULD ALSO BE AWARE THAT AT THE TIME OF HIGH TIDE, AND THE OCCURRENCE OF VERY HEAVY RAIN, SOME FLOODING COULD RESULT. REMEMBER, DO NOT, REPEAT DO NOT ATTEMPT TO DRIVE THROUGH FLOOD WATERS. IT IS MUCH SAFER AND WISER TO TURN AROUND. EBERWINE
The Dover AFB radar (KDOX), 31 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518382.